I am 26 years old dont have any insurance and I have just been diagnosed with rheumatiod arthritis, My dr perscribed dravaset for pain. my problem now is i am having really bad chest pain and my chest feels really tight. i have stoped taken them since i seen the recall on t.v. But now i am stuck with this chest pain and my joint pain from the R A. Any advice would be great.
It's one of RA's lesser-known symptoms - chest pain. Another name for this is "costochondritis" (I think I have that spelling right!). RA attacks primarily cartilage, and there is cartilage tissue in the rib cage. When RA attacks it, it becomes inflamed and sore just like a joint, which of course causes pain and a feeling of tightness when you breathe. You could also be suffering from fibromyalgia, which often occurs with RA and causes body pain and fatigue.
It's very important that you be treated for RA, not just the symptoms which is what Darvocet was doing. Just because you don't have as much pain doesn't meant the disease isn't continuing to do damage.
Check with your local hospitals for a medical social worker who will help you find low-cost or free treatment, and who may be familiar with the new health care laws that continue to be phased in. Pretty much every drug company has patient assistance programs that can get you your meds at greatly reduced cost or even free.
The county health department is another resource, as well as your state's BVR (bureau of vocational rehabilitation) who can help you train and educate yourself for work that's suited to your condition, if you are unemployed.
It'll take some legwork but it's worth the effort. Left untreated, RA can and will render you completely disabled and with more than simply joint problems. Please, please do whatever you can to be treated. In the meantime, an over-the-counter anti-inflammatory like ibuprofen or naproxen could give you a little relief, if your stomach can tolerate it. Follow the package directions carefully and - this is important - don't skip doses if you feel better. The meds work better if you get a certain amount in your bloodstream and keep it consistent.
I agree with Carol - it sounds like it could be costochondritis. This condition occurs more often in women and tends to cause the most pain on the left side of the chest making it prone to being misdiagnosed as a cardiac or respiratory condition. In most cases, costochondritis resolves on its own within 2-3 weeks; however, since you have RA, I would highly recommend seeing a doctor right away since yours is less likely to resolve on its own.
I had dealt with costochondritis for quite some time - injections didn't seem to help, however physical therapy did wonders along with supplements. There's a specific technique called neuromuscular re-education used in physical therapy that works quickly for this type of pain.
Also, it might be a good idea to have bloodwork done to see if your potassium and magnesium levels are low since it's common for them to be low in cases of costochondritis.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.